FDA recalls one cancer drug batch after glass particles were found
Sun Pharmaceutical Industries is recalling one batch of doxorubicin hydrochloride liposome injection in the United States after the FDA said some vials may contain glass particles. Patients, caregivers, hospitals, infusion centers, and pharmacists should check lot numbers and contact the care team if the product may have been used.
Sun Pharmaceutical Industries has recalled one batch of doxorubicin hydrochloride liposome injection in the United States after the company found glass particles in some vials during production. The FDA posted the recall on May 13, 2026. The action involves a single batch, not the entire drug, but it still matters for oncology patients and treatment sites that may have the product on hand. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
If you or a loved one receives this medicine, check the vial label and lot number against the recall notice. Hospitals, infusion centers, and pharmacies should review inventory as well. Do not change or stop cancer treatment on your own; contact the oncology team or pharmacist first. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
What FDA announced
The FDA said Sun Pharma is conducting a voluntary nationwide recall of one batch of doxorubicin hydrochloride liposome injection, 50 mg/25 mL, because of the potential presence of glass particles. The recalled batch is lot HAG2581B, with 675 vials involved. The FDA notes that when a company announces a recall, the agency posts the company’s notice as a public service and also tracks drug recalls in its recall system. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Why this drug matters in cancer care
Doxorubicin hydrochloride liposome injection is a chemotherapy medicine used for ovarian cancer, AIDS-related Kaposi sarcoma, and multiple myeloma. Because it is given intravenously, contamination in the vial is especially important for hospitals, infusion centers, and oncology pharmacies that prepare and administer the drug. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Patients may not know the exact manufacturer or lot used in treatment, which is why care teams and pharmacies often need to confirm inventory records. That is one reason recall alerts in oncology can affect both current treatment plans and the safety checks built into infusion care. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Who should check labels and lot numbers
The most important groups are patients receiving the drug, caregivers helping with treatment records, pharmacists, and staff at hospitals or infusion centers. If a vial, shipment, or medication record matches the recalled lot, the product should be handled according to the recall instructions from the company and facility policy. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
If you are a patient and are unsure whether you received this batch, ask the infusion center, clinic, or dispensing pharmacy to verify the lot number in the record. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
What the recall means in practical terms
In FDA terms, a recall is meant to remove a defective or potentially harmful product from the market. Here, the concern is glass particles in some vials, which is different from a shortage. A shortage means a drug is hard to get; a recall means a specific product or lot is being pulled because of a safety or quality issue. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Those are separate tracking systems. If access becomes an issue, the FDA also maintains a drug-shortages database and guidance on shortages. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
What symptoms or problems to watch for
The recall notice says glass particles, if administered intravenously, may pose risks such as local irritation or swelling. It also says more serious potential risks could include blockage of blood vessels and life-threatening blood clot events. The company said it had not received reports of adverse events related to this batch as of the recall notice date. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
If a patient has already received medication from the recalled lot and develops concerning symptoms, contact the care team promptly. For urgent concerns such as trouble breathing, chest pain, severe allergic-type symptoms, or sudden severe pain during or after an infusion, seek emergency care right away. For any other new or worrying symptoms after treatment, call the oncology team or pharmacist as soon as possible. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
What readers should do next
Check the vial label or ask the treatment site to confirm whether the recalled lot was used. Call the oncology clinic, infusion center, or dispensing pharmacy if there is any match or uncertainty. Keep the recall notice and medication information available when you call. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Do not stop cancer treatment independently. If a replacement product or alternate plan is needed, the care team can help decide what happens next. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Bottom line
This recall is narrow, but it is important. One batch of a chemotherapy drug was pulled because of possible glass particles in some vials, and the safest next step is to verify lot numbers and contact the care team or pharmacist if there is any chance the product was used. ([fda.gov](https://www.fda.gov/safety/recalls-market-withdrawals-safety-alerts/sun-pharmaceutical-industries-inc-sun-pharma-initiates-voluntary-us-nationwide-recall-doxorubicin))
Sources
- FDA recall notice: Sun Pharma doxorubicin hydrochloride liposome injection recall
- FDA Drug Recalls
- FDA Recalls
- FDA Drug Shortages
- NCI: Doxorubicin hydrochloride liposome
- FDA FAQs on Drug Shortages
Editorial note: Weence articles are researched from cited public-health, medical, regulatory, journal, and reputable news sources and may be drafted with AI assistance. They are checked for source support, clarity, and safety guardrails before publication.
This article is for general informational purposes only and is not medical advice. Research findings can be early or incomplete, and health guidance can change. Always talk with a qualified healthcare professional about personal symptoms, diagnosis, medications, vaccines, screenings, or treatment decisions. If you think you may have a medical emergency, call emergency services right away.
